Alert archive / Arizona / Flash Flood Watches in 2014
Flash Flood Watch 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Aug 25, 2014, 12:51 PM MST for Mohave County, Arizona. It took effect at Aug 26, 2014, 5:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2014, 12:51 PM MST (19:51 UTC)
- In effect from
- Aug 26, 2014, 5:00 AM MST
- Expired
- Aug 26, 2014, 11:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3804 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WGUS65 KVEF 251951 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1251 PM PDT MON AUG 25 2014 ...INCREASED THREAT OF FLASH FLOODING OVER PORTIONS OF MOHAVE COUNTY TUESDAY... .AN AREA OF LOW PRESSURE WILL APPROACH FROM THE NORTHWEST ON TUESDAY BEFORE MOVING EAST ACROSS UTAH TUESDAY NIGHT AND WEDNESDAY. THIS WILL INCREASE MOISTURE AND AID IN THE DEVELOPMENT OF HEAVY RAIN PRODUCING THUNDERSTORMS ACROSS PORTIONS OF MOHAVE COUNTY FROM EARLY TUESDAY MORNING THROUGH TUESDAY EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE STRONG OUTFLOW WINDS AS WELL. AZZ001-003-261000- /O.NEW.KVEF.FF.A.0007.140826T1200Z-140827T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHWEST DESERTS- 1251 PM MST MON AUG 25 2014 ...FLASH FLOOD WATCH IN EFFECT FROM EARLY TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST ARIZONA... INCLUDING THE FOLLOWING AREAS...NORTHWEST DESERTS AND NORTHWEST PLATEAU. * FROM EARLY TUESDAY MORNING THROUGH TUESDAY EVENING * A WEATHER DISTURBANCE APPROACHING MOHAVE COUNTY WILL INTERACT WITH WELL ABOVE NORMAL MOISTURE ON TUESDAY FOR THE DEVELOPMENT OF THUNDERSTORMS PRODUCING HEAVY RAIN. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG OUTFLOW WINDS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ MJP
5 follow-up statements
569 WGUS65 KVEF 260808 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 108 AM PDT TUE AUG 26 2014 ...INCREASED THREAT OF FLASH FLOODING OVER PORTIONS OF MOHAVE COUNTY TODAY... .AN AREA OF LOW PRESSURE WILL APPROACH FROM THE NORTHWEST TODAY BEFORE MOVING EAST ACROSS UTAH TONIGHT AND WEDNESDAY. THIS WILL INCREASE MOISTURE AND AID IN THE DEVELOPMENT OF HEAVY RAIN PRODUCING THUNDERSTORMS ACROSS PORTIONS OF MOHAVE COUNTY FROM EARLY THIS MORNING THROUGH THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE STRONG OUTFLOW WINDS AS WELL. AZZ001-003-261230- /O.CON.KVEF.FF.A.0007.140826T1200Z-140827T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHWEST DESERTS- 108 AM MST TUE AUG 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM MST EARLY THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING AREAS...NORTHWEST DESERTS AND NORTHWEST PLATEAU. * FROM 5 AM MST EARLY THIS MORNING THROUGH THIS EVENING * A WEATHER DISTURBANCE APPROACHING MOHAVE COUNTY WILL INTERACT WITH WELL ABOVE NORMAL MOISTURE TODAY FOR THE DEVELOPMENT OF THUNDERSTORMS PRODUCING HEAVY RAIN. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG OUTFLOW WINDS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ MORGAN
381 WGUS65 KVEF 261129 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 429 AM PDT TUE AUG 26 2014 ...INCREASED THREAT OF FLASH FLOODING OVER PORTIONS OF MOHAVE COUNTY TODAY... .AN AREA OF LOW PRESSURE WILL APPROACH FROM THE NORTHWEST TODAY BEFORE MOVING EAST ACROSS UTAH TONIGHT AND WEDNESDAY. THIS WILL INCREASE MOISTURE AND AID IN THE DEVELOPMENT OF HEAVY RAIN PRODUCING THUNDERSTORMS ACROSS PORTIONS OF MOHAVE COUNTY FROM EARLY THIS MORNING THROUGH THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE STRONG OUTFLOW WINDS AS WELL. AZZ001-003-262100- /O.CON.KVEF.FF.A.0007.140826T1200Z-140827T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHWEST DESERTS- 429 AM MST TUE AUG 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING AREAS...NORTHWEST DESERTS AND NORTHWEST PLATEAU. * THROUGH THIS EVENING * A WEATHER DISTURBANCE APPROACHING MOHAVE COUNTY WILL INTERACT WITH WELL ABOVE NORMAL MOISTURE TODAY FOR THE DEVELOPMENT OF THUNDERSTORMS PRODUCING HEAVY RAIN. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG OUTFLOW WINDS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ MORGAN
653 WGUS65 KVEF 262051 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 151 PM PDT TUE AUG 26 2014 ...THREAT OF FLASH FLOODING CONTINUES OVER PORTIONS OF MOHAVE COUNTY THROUGH THIS EVENING... .AN AREA OF LOW PRESSURE APPROACHING FROM THE NORTHWEST TODAY HAS INCREASED MOISTURE. LARGE SCALE FORCING COMBINED WITH THIS MOISTURE WILL ALLOW FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. HEAVY RAIN IS THE PRIMARY THREAT BUT SOME OF THE STRONGER STORMS COULD PRODUCE STRONG OUTFLOW WINDS AND HAIL AS WELL. AZZ001-003-270600- /O.CON.KVEF.FF.A.0007.000000T0000Z-140827T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHWEST DESERTS- 151 PM MST TUE AUG 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING AREAS...NORTHWEST DESERTS AND NORTHWEST PLATEAU. * UNTIL 11 PM MST THIS EVENING * A WEATHER DISTURBANCE APPROACHING MOHAVE COUNTY WILL INTERACT WITH WELL ABOVE NORMAL MOISTURE TODAY FOR ADDITIONAL DEVELOPMENT OF THUNDERSTORMS PRODUCING HEAVY RAIN. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG OUTFLOW WINDS AND HAIL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ MJP
147 WGUS65 KVEF 270304 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 804 PM PDT TUE AUG 26 2014 ...THREAT OF FLASH FLOODING CONTINUES OVER NORTHERN MOHAVE COUNTY THROUGH THIS EVENING... .THUNDERSTORM ACTIVITY ENDED ACROSS SOUTHERN MOHAVE COUNTY EARLY THIS EVENING. THERE IS STILL A THREAT OF AN AREA OF THUNDERSTORMS WITH HEAVY RAIN TO MOVE SOUTHEAST ACROSS NORTHERN MOHAVE COUNTY THROUGH THE REST OF THE EVENING. AZZ003-270415- /O.CAN.KVEF.FF.A.0007.000000T0000Z-140827T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST DESERTS- 804 PM MST TUE AUG 26 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST ARIZONA HAS BEEN CANCELLED. THUNDERSTORMS ENDED ACROSS THE SOUTHERN PART OF THE COUNTY EARLY THIS EVENING AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED. $$ AZZ001-270600- /O.CON.KVEF.FF.A.0007.000000T0000Z-140827T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU- 804 PM MST TUE AUG 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING AREA...NORTHWEST PLATEAU. * UNTIL 11 PM MST THIS EVENING * A WEATHER DISTURBANCE APPROACHING NORTHERN MOHAVE COUNTY FROM THE NORTHWEST WILL INTERACT WITH A MOIST AIR MASS FOR ADDITIONAL DEVELOPMENT OF THUNDERSTORMS PRODUCING HEAVY RAIN. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG OUTFLOW WINDS AND HAIL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
980 WGUS65 KVEF 270532 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1032 PM PDT TUE AUG 26 2014 AZZ001-270645- /O.EXP.KVEF.FF.A.0007.000000T0000Z-140827T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU- 1032 PM MST TUE AUG 26 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST ARIZONA WILL EXPIRE AT 11 PM MST THIS EVENING. THUNDERSTORM ACTIVITY WAS DECREASING SIGNIFICANTLY ACROSS NORTHERN MOHAVE COUNTY LATE THIS EVENING. ISOLATED THUNDERSTORMS WITH LIGHT TO MODERATE RAIN ARE STILL POSSIBLE TONIGHT BUT FLASH FLOODING IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 25, 10:12 AM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 25, 10:12 AM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1012 AM PDT MON AUG 25 2014 .SYNOPSIS...THUNDERSTORM CHANCES WILL SPREAD BACK INTO MOHAVE COUNTY THIS AFTERNOON...AND INTO SOUTHEASTERN NEVADA AND EASTERN SAN BERNARDINO COUNTY ON TUESDAY. TEMPERATURES WILL BE NEAR NORMAL AWAY FROM THUNDERSTORMS. && .UPDATE... THE CURRENT FORECAST IS ON TRACK FOR TODAY...NO UPDATES NEEDED. TOMORROW WILL BE AN INTERESTING DAY AS THE UPPER LOW ACROSS NORTHERN NEVADA CONTINUES TO DROP SOUTH. SHEAR WILL INCREASE ACROSS THE REGION AND MOISTURE WILL INCREASE ALONG AND EAST OF A LINE FROM ROUGHLY ESSEX TO HENDERSON TO PIOCHE. THERE REMAINS SOME MODEL DISAGREEMENT ON JUST HOW FAR WEST THE MOISTURE WILL TRACK...WHICH IS DISTURBING BEING ONLY 24 HOURS AWAY FROM THIS EVENT. HOWEVER...IPW SENSORS HAVE BEEN SHOWING AN INCREASE OF MOISTURE AT GLAMIS...VIDAL...AND NEEDLES. EXPECT MOISTURE TO CONTINUE A NORTHWARD PROGRESSION THROUGH TOMORROW AS THE UPPER LOW APPROACHES AND SOUTHERLY WINDS INCREASE. THIS MOISTURE AND LARGE-SCALE FORCING WILL SET THE STAGE FOR SOME STRONG STORMS TOMORROW. 0-6KM BULK SHEAR OF 25-35 KNOTS WILL BE COMMON ACROSS OUR EASTERN ZONES...WHICH WILL PROMOTE ORGANIZED CONVECTION. SO...STRONG WINDS AND SOME HAIL WILL BE POSSIBLE. HEAVY RAIN IS ALSO ON THE TABLE...ESPECIALLY ACROSS MOHAVE COUNTY...WHERE WE COULD SEE SOME STORMS REDEVELOP/TRAIN/BACK BUILD OVER THE SAME LOCATIONS. WILL BE TAKING A CLOSE LOOK AT THE HIGH RESOLUTION SOLUTIONS IN THE NEXT FEW HOURS. && .PREVIOUS DISCUSSION... 231 AM PDT MON AUG 25 2014 .SHORT TERM...THROUGH WEDNESDAY NIGHT...SATELLITE LOOP SHOWED CIRRUS DECK SOUTHEAST OF I-15 WITH CLEAR SKIES FARTHER NORTHWEST. WINDS WERE MOSTLY LIGHT AND TEMPERATURES WERE SEASONABLE. HIGHER DEWPOINTS WERE STARTING TO CREEP UP THE COLORADO RIVER...SUPPORTING THE SLIGHT CHANCE OF THUNDERSTORMS FOR MOHAVE COUNTY THIS AFTERNOON. TUESDAY IS LIKELY TO BE THE MOST INTERESTING DAY AS LOW PRESSURE DIGGING DOWN INTO NEVADA CONTINUES TO PULL IN MORE MOISTURE FROM THE SOUTH AND ALSO BRINGS INCREASING VERTICAL WIND SHEAR. COULD SEE A LITTLE SEVERE WEATHER AND FLASH FLOODING...WITH THE BEST THREAT AREA OVER MOHAVE AND EASTERN LINCOLN COUNTIES. AS THE LOW BEGINS TO MOVE EAST ON WEDNESDAY...DRIER AIR WILL PUSH IN...LIMITING ANY PRECIP CHANCES TO MOHAVE COUNTY. TEMPERATURES WILL BE A BIT BELOW NORMAL...MORE SO IN AREAS WHICH GET RAIN. .LONG TERM...THURSDAY THROUGH MONDAY. HIGH PRESSURE WILL BE THE DOMINANT FEATURE THROUGH MUCH OF THE EXTENDED PERIOD AS IT SETS UP OVER THE SOUTHWEST STATES. ALL MODELS INDICATE THAT MONSOONAL MOISTURE WILL REMAIN WELL SOUTH OF THE FORECAST AREA AND ITS UNLIKELY THAT ANY MOISTURE WILL BE PULLED NORTHWARD. THIS WILL LEAD TO DRY CONDITIONS ALONG WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL. BY SUNDAY AND MONDAY...A TROUGH PUSHING INTO THE WEST COAST WILL HELP BREAK DOWN THE HIGH AND BRING AN INCREASE IN THE SOUTHWEST FLOW OVER THE AREA. THIS WILL KEEP ANY MOISTURE OUT OF THE REGION AND ALSO KEEP TEMPERATURES SLIGHTLY ABOVE NORMAL INTO EARLY NEXT WEEK. && .AVIATION...FOR MCCARRAN...GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED AT THE TERMINAL THIS AFTERNOON...AND THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. FOR TUESDAY...THERE WILL BE AN OUTSIDE CHANCE OF A STORM NEAR THE TERMINAL...AND INCREASING CHANCES IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...BREEZY SOUTHWESTERLY WINDS ARE EXPECTED THIS AFTERNOON. THUNDERSTORM CHANCES WILL BE LIMITED TO MOHAVE COUNTY THIS AFTERNOON...THEN SPREAD TO SOUTHEASTERN NEVADA AND EASTERN SAN BERNARDINO COUNTY ON TUESDAY. SEVERE WEATHER IS POSSIBLE ON TUESDAY ESPECIALLY IN MOHAVE COUNTY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT MAY BE NEEDED ON TUESDAY...ESPECIALLY IN MOHAVE COUNTY. && UPDATE...PADDOCK PREVIOUS DISCUSSION...MORGAN/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:58 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.